Two-dimensional solitons and their interactions on a continuous-wave background

I. E. Papacharalampous, H. E. Nistazakis, P. G. Kevrekidis, A. N. Yannacopoulos, D. J. Frantzeskakis*, B. A. Malomed

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Using a cubic-quintic nonlinear Schrödinger equation as a model, we study the existence and interactions of two-dimensional (2D) solitons on top of a continuous-wave background. It is shown that the 2D solitons exist in the form of dark or antidark lumps, which are described by an effective KP (Kadomtsev-Petviashvili)-I equation. Interactions and collisions of 2D solitons are investigated using both analytical and numerical techniques. The most remarkable feature of the interaction is formation of a transient long-lived quasi-bound state of two colliding solitons, before they separate.

Original languageEnglish
Pages (from-to)367-375
Number of pages9
JournalPhysica Scripta
Issue number5
StatePublished - Nov 2002


Dive into the research topics of 'Two-dimensional solitons and their interactions on a continuous-wave background'. Together they form a unique fingerprint.

Cite this